MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20159E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 bd smartsite¿ extension set experienced blockage.The following information was provided by the initial reporter: not allowing for fluid flushing.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 22029775.Medical device expiration date: 17-feb-2025.Device manufacture date: 17-feb-2022.Medical device lot #: 21079226.Medical device expiration date: 27-jul-2024.Device manufacture date: 27-jul-2021.Medical device lot #: 21119806.Medical device expiration date: 27-jul-2024.Device manufacture date: 04-nov-2021.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: (b)(6)2022.H6: investigation summary 8 samples were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was observed while the piston was in the activated position.The smartsites were then connected to a 10 ml bd syringe filled with blue dye water and the sets were attempted to be flushed.The sets were successfully flushed.The customer complaint that they were unable to be flushed could not be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model 20159e lot number 22029775 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20159e lot number 21079226 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20159e lot number 21119806 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.This incident has been added to our database of reported incidents.

Brand Name
BD SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15499227
Report Number9616066-2022-01433
Device Sequence Number12223217
Product Code FPA
UDI-Device Identifier07613203012270
UDI-Public07613203012270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20159E
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown